Alert archive / Oklahoma / Flash Flood Warnings in 2008

Flash Flood Warning 92, NWS Tulsa, OK

June 14, 2008LeFlore County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jun 14, 2008, 4:07 AM CDT for LeFlore County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2008, 4:07 AM CDT (09:07 UTC)
Expired
Jun 14, 2008, 8:00 AM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 82 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3519 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3519 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
5.7
Supercell composite
30.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 140907
FFWTSA
OKC079-141300-
/O.NEW.KTSA.FF.W.0092.080614T0907Z-080614T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
407 AM CDT SAT JUN 14 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 800 AM CDT

* AT 402 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH HEAVY RAIN OVER SOUTHERN LE FLORE COUNTY. RADAR 
  INDICATES THAT 2 TO 4 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER   
  1 TO 2 INCHES WILL BE POSSIBLE THROUGH 800 AM CDT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO 
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO 
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. 
REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3452 9493 3496 9492 3480 9444 3451 9445
      3450 9446 3450 9490
TIME...MOT...LOC 0907Z 293DEG 19KT 3471 9444 3451 9462

$$
1 follow-up statement
000 
WGUS74 KTSA 141208
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
707 AM CDT SAT JUN 14 2008

OKC079-141300-
/O.CON.KTSA.FF.W.0092.000000T0000Z-080614T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE FLORE OK-
707 AM CDT SAT JUN 14 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
SOUTHERN LE FLORE COUNTY...

AT 705 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
HEAVY RAINFALL THAT OCCURRED EARLIER THIS MORNING ACROSS SOUTHERN LE 
FLORE COUNTY HAD ENDED. THREE TO FIVE INCHES OF RAIN FELL OVER THE 
WARNED AREA EARLY THIS MORNING. 

EVEN THOUGH THE RAIN HAS ENDED...FLOOD WATERS WILL BE SLOW TO 
RECEDE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE 
ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO 
CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT 
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. 
REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3452 9493 3496 9492 3480 9444 3451 9445
      3450 9446 3450 9490
TIME...MOT...LOC 1204Z 293DEG 19KT 3434 9340 3414 9358

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 2:38 AM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 14, 2:38 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
238 AM CDT SAT JUN 14 2008

.DISCUSSION...
WATCH #526 FOR MUCH OF EASTERN OKLAHOMA AND WATCH #527 FOR PARTS OF
WEST CENTRAL ARKANSAS ARE BOTH EFFECTIVE UNTIL 10Z. STRONG TO SEVERE
ELEVATED CONVECTION CONTINUES TO SLOWLY SHIFT SOUTH SOUTHEAST WITH
TIME AS AN 850 MB BOUNDARY CONTINUES PROVIDE THE FOCUS. MAY OPT TO
ADD PATCHY FOG TO NE OK AND NW AR ZONES AS SKIES CLEAR...BUT WILL
GAGE TRENDS JUST UP TO ZONE ISSUANCE. WILL TAILOR HIGHEST POPS
ACROSS SOUTHEAST OKLAHOMA THIS MORNING LARGELY BASED ON RADAR
TRENDS...THOUGH MODELS DISSIPATE CONVECTION BETWEEN 12 AND 18Z.
WILL PROCEED WITH CAUTION AND LEAVE POPS OUT FOR THIS AFTERNOON.
WEAKER CONVECTION MAY DEVELOP ACROSS SRN KANSAS LATE TONIGHT. SO
WILL GO AHEAD WITH LOW POPS ACROSS NE OK. BETTER CHANCES FOR AN
ORGANIZED MCS COME SUNDAY NIGHT AND MONDAY MORNING ACROSS FAR ERN
OK AND NW AR. OVERALL PATTERN HASNT CHANGED MUCH FOR THE
EXTENDED... AS NW UPPER FLOW...UPSLOPE SURFACE FLOW AND
UNACCOUNTED FOR SURFACE BOUNDARIES WILL ALL AID IN ADDITIONAL MCS
DEVELOPMENT FOR MUCH OF THE UPCOMING WEEK. BEST CHANCE FOR A DRY
DAY ACROSS ALL OF THE FA MAY BE WEDNESDAY...HOWEVER CONFIDENCE
REMAINS TOO LOW TO REMOVE POPS...SO WILL KEEP SLIGHT CHANCE
AREAWIDE. OTHERWISE...CHANCE POPS WILL BE THE RULE FOR THE
REMAINDER OF THE EXTENDED FORECAST. DIDNT STRAY TOO FAR FROM MOS
AS DEPICTING RAIN COOLED/DEBRIS CLOUDED AREAS REMAIN A CHALLENGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   90  73  92  70 /  10  10  20  30
FSM   89  70  92  72 /  20  10  10  30
MLC   89  72  92  72 /  40  10  10  30
BVO   90  68  93  68 /  10  10  20  30
FYV   86  63  89  66 /  10  10  10  40
BYV   83  63  88  65 /  10  10  10  50
MKO   88  70  92  71 /  10  10  10  30
MIO   89  68  91  66 /  10  10  20  40
F10   88  71  92  72 /  10  10  10  30
HHW   90  71  92  71 /  50  10  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...69
LONG TERM....23

In the hours before

Special weather statement, Jun 13, 10:34 PM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1034 PM CDT FRI JUN 13 2008

OKZ066-071-140400-
MCINTOSH OK-OKMULGEE OK-
1034 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN OKMULGEE

IN SOUTHEAST OKLAHOMA
     WESTERN MCINTOSH

AT 1034 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SCHULTER...MOVING EAST AT 19 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HENRYETTA...DEWAR...HOFFMAN...
GRAYSON...SCHULTER AND HITCHITA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3557 9572 3534 9582 3547 9604 3561 9596
TIME...MOT...LOC 0334Z 291DEG 17KT 3551 9592
Special weather statement, Jun 13, 11:15 PM CDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT FRI JUN 13 2008

OKZ065-140500-
OKFUSKEE OK-
1115 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     CENTRAL OKFUSKEE

AT 1115 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BOLEY...MOVING EAST AT 19 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...OKEMAH...WELEETKA...CLEARVIEW...PHAROAH...
CASTLE AND BOLEY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3558 9649 3549 9609 3529 9610 3542 9645
      3546 9645 3545 9645 3545 9647 3544 9649
      3545 9653
TIME...MOT...LOC 0415Z 291DEG 17KT 3546 9642
Special weather statement, Jun 14, 12:09 AM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1209 AM CDT SAT JUN 14 2008

OKZ065-140545-
OKFUSKEE OK-
1209 AM CDT SAT JUN 14 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     SOUTHERN OKFUSKEE

AT 1209 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTHEAST OF BEARDEN...MOVING SOUTHEAST AT 22 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...
WELEETKA...BEARDEN...CLEARVIEW...PHAROAH AND CASTLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3553 9643 3541 9608 3538 9608 3538 9607
      3531 9608 3529 9643
TIME...MOT...LOC 0509Z 298DEG 19KT 3537 9632
Special weather statement, Jun 14, 1:06 AM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
106 AM CDT SAT JUN 14 2008

OKZ073-140700-
PITTSBURG OK-
106 AM CDT SAT JUN 14 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     PITTSBURG

AT 106 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF SCIPIO...MOVING SOUTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...MCALESTER...PITTSBURG...BLANCO...
SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...HAYWOOD...BACHE...
ALDERSON...KREBS...ARPELAR...SCIPIO...BLOCKER AND CROWDER.

A LARGE PORTION OF PITTSBURG COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 200 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3478 9608 3501 9609 3516 9599 3516 9594
      3515 9593 3515 9589 3513 9553 3460 9552
TIME...MOT...LOC 0606Z 309DEG 35KT 3505 9602
Special weather statement, Jun 14, 1:37 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
137 AM CDT SAT JUN 14 2008

OKZ067-070-140715-
MUSKOGEE OK-WAGONER OK-
137 AM CDT SAT JUN 14 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHERN MUSKOGEE

IN NORTHEAST OKLAHOMA
     SOUTHERN WAGONER

AT 137 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF HASKELL...MOVING EAST AT 31 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
WAGONER...CHOSKA...TULLAHASSEE...PORTER...OKAY...STONEBLUFF...
REDBIRD...MUSKOGEE...JAMESVILLE...TAFT...FORT GIBSON AND HASKELL.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3597 9529 3595 9528 3591 9528 3589 9526
      3584 9525 3583 9526 3582 9524 3571 9522
      3574 9576 3594 9576 3598 9528
TIME...MOT...LOC 0637Z 269DEG 27KT 3585 9565
Special weather statement, Jun 14, 2:10 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
210 AM CDT SAT JUN 14 2008

OKZ049-073-075-140800-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
210 AM CDT SAT JUN 14 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
     LATIMER

AT 210 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF HAILEYVILLE...MOVING SOUTHEAST AT 29 MPH.

A LARGE PORTION OF SOUTHERN PITTSBURG...NORTHERN PUSHMATAHA AND
SOUTHWESTERN LATIMER COUNTIES WILL BE AFFECTED BY THESE STORMS
THROUGH 300 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. INTENSE LIGHTNING AND PERIODS OF HEAVY RAIN CAN ALSO BE
EXPECTED.

LAT...LON 3464 9513 3435 9549 3459 9567 3476 9585
      3499 9553
TIME...MOT...LOC 0710Z 318DEG 25KT 3479 9562

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:24 PM CDTSpecial Weather StatementTSAOkmulgee66 min
Jun 13, 7:41 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee54 min
Jun 13, 7:49 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa36 min
Jun 13, 8:05 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee55 min
Jun 13, 10:34 PM CDTSpecial Weather StatementTSAOkmulgee26 min
Jun 13, 11:15 PM CDTSpecial Weather StatementTSAOkfuskee45 min
Jun 14, 12:09 AM CDTSpecial Weather StatementTSAOkfuskee36 min
Jun 14, 1:06 AM CDTSpecial Weather StatementTSAPittsburg54 min
Jun 14, 1:18 AM CDTSevere Thunderstorm WarningTSAPittsburg42 min
Jun 14, 1:37 AM CDTSpecial Weather StatementTSAWagoner38 min
Jun 14, 2:10 AM CDTSpecial Weather StatementTSALatimer50 min
Jun 14, 4:44 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha61 min
Jun 14, 6:08 AM CDTSpecial Weather StatementTSAChoctaw52 min

Nearby

Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.